Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
newbly

This sucks, this is like my 15th week of Differin

Well started differin july 28 and I follow the routine to the dot. I didnt have a real bad initial breakout at all. I starting clearing up but i never really 100% clear. Maybe I was for like 2 days lol. Normally I would have one little pimple that I could deal with. Well I have five new zits on my face, my chest is horrible and my back is flaring up. Like out of no where all at once. Im taking mino, benzacline, and differin. I have a few guess's as to why this is happening. My 1st one which I think contributes to the whole thing is that Im a late bloomer. I didnt really have acne in highschool it started when I turned 19, i turned 20 this summer. I think for my chest it has to do with actaully growing hair there, and the same for my cheeks. My chin i can grow a goat in like 3 days but my cheeks are pretty clear of hair. I think this all relates to growing and hormones. Also i think the mino might be loosing its effectiveness during this fourth month. Which if it did that might contribute to the flare up on my back and chest and partly my face. I called the derm this morning when I woke up and found 2 more pimples on my face and a few on my chest. I have been very patient with this routine and followed it like a religion. I have an appointment november 19th at 4:30. Nowing my luck its going to clear all up for that day and then when I leave her office its going to all come back. Even if it does im going to explain to her, and really push for accutane. Id rather had just take the blow of that breakout and be clear then deal with 40 minutes a day taking care of my face. Oh im also a very clean person I take a shower when I wake up and and a shower when I go to bed. change my pillow case at least once a week. I use all cetaphil products, and I follow all the directions for my products exactly as perscribed.

Share this post


Link to post
Share on other sites

Hey i'm on week 14 and I havent had life changing progress on it. I'm better than i was 14 weeks ago. I get very few pustules on my lower face, but i get these annoying little red lumps which seem to stick around for up to 3 weeks sometimes! My forehead however, seems to have got really bad since I've been putting differin on. I did use BP for about 11 weeks but all it did was make my skin really oily and since i dropped it from my regimen I havent noticed any increase in acne. I've got a derms appointment tomorrow, I'm gonna push for accutane but who knows what'll happen. I suggest you just really push for accutane when you go back to the derms. Have you been on mnay other medications for acne? I've found that derms dont really like putting you on accutane unless you've tried several different treatments already, but you may have an understanding derm!

Share this post


Link to post
Share on other sites

[sounds like we are in the same boat. No this is the only treatment I have tried. But she said when I started it that if it didnt work then we would try accutane. Now my face granted has improved but my back and chest have gotten much worse since ive seen her. Idk we will see, im giong to try and push for accutane. Kinda annoying considering if I had just been put on it during the summer I would be more then half way done with the regime.

Share this post


Link to post
Share on other sites

Differin didn't work for me either, though Tazorac (cream) (w/ klaron lotion during day) has worked wonders. The topical antipiotic they had me on when I was using the differin (and the differin itself) were a lot harsher though. My skin may have been overreacting to being dried out all the time.

If your skin has been really dry feeling, I'd ask to try gentler treatments, such as the cream version of a retinoid (both differin and tazorac have cream versions) and a non-drying antibiotic lotion (such as klaron); and give them 2 months in case your skin has been getting inflamed due to using harsh acne meds.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×